Alert archive / Tennessee / Frost Advisories in 2007

Frost Advisory 1, NWS Nashville, TN

October 29, 200730 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 29, 2007, 2:54 PM CDT for 30 counties in Tennessee. It took effect at Oct 30, 2007, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 2:54 PM CDT (19:54 UTC)
In effect from
Oct 30, 2007, 3:00 AM CDT
Expired
Oct 30, 2007, 7:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
All 30 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 291954
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT MON OCT 29 2007

TNZ011-032>034-065-066-078>080-301200-
/O.CON.KOHX.FZ.W.0007.071030T0800Z-071030T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
254 PM CDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY.

DRY SURFACE HIGH PRESSURE IN THE NORTHERN APPALACHIANS WILL SET
UP COLDER TEMPERATURES TONIGHT. LOW TEMPERATURES ARE EXPECTED
NEAR THE FREEZING MARK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TNZ005>010-022>031-056>064-075-077-093>095-301200-
/O.NEW.KOHX.FR.Y.0001.071030T0800Z-071030T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
254 PM CDT MON OCT 29 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY. 

THE COLDEST TEMPERATURES OF THE FALL SEASON THUS FAR ARE EXPECTED
TONIGHT, WITH MOST TEMPERATURES EXPECTED IN THE MID AND UPPER 30S.
HOWEVER, SCATTERED LOCATIONS WILL SEE THEIR TEMPERATURES DROP DOWN
TO FREEZING LATE TONIGHT, AS THE COMBINATION OF DRY AIR, CLEAR
SKIES, AND LIGHT WINDS ALLOW TEMPERATURES TO DROP RAPIDLY
OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ROSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 2:13 PM CDT, 41 minutes earlier.

Area forecast discussion, Oct 29, 2:13 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT MON OCT 29 2007

.SHORT TERM...
LATEST ANALYSIS SHOWING SFC RIDGE AXIS JUST NORTH OF THE MID-STATE.
IN ADDITION...AN EXPANSIVE DRY AIRMASS REMAINS IN PLACE AND LATEST
IR SAT SHOWING SOME REINFORCEMENT.

CENTER OF SFC HIGH WILL SLIDE JUST EAST TONIGHT...SETTING UP OVER THE
APPALACHIAN CHAIN BY 12Z. WHILE A SOUTHEAST RETURN FLOW WILL COMMENCE
...IT WILL NOT LIKELY BEGIN UNTIL 15Z OR SO TUESDAY. THUS THE
AREA WILL BE UNDER EXCELLENT RADIATIONAL COOLING CONDITIONS TONIGHT.
EXPECT FREEZING TEMPS ALONG PLATEAU...WITH SOME FREEZING TEMPS LOW-
LYING LOCATIONS ELSEWHERE. WILL KEEP FREEZE WARNING EAST WITH FROST
ADVISORY REMAINDER.

DRY CONDITIONS WILL CONTINUE TUESDAY THROUGH WEDNESDAY ALTHOUGH LATE
WEDNESDAY RIDGES BREAK DOWN AND A WEAK COLD FRONT AND UPPER TROUGH
APPROACH. THIS PROCESS WILL VEER LL WINDS SLOWLY BACK SOUTH...
WARMING TEMPS THROUGH THAT PERIOD.

WEAK SFC FRONT AND UPPER TROUGH AXIS PUSH ACROSS WEDNESDAY NIGHT
BUT MOISTURE IS VERY LIMITED THUS DO NOT EXPECT PCPN AS THESE FEATURES
PASS.

.LONG TERM...
DRIER AIR MOVES BACK ACROSS THE CWA THURSDAY THROUGH EARLY FRIDAY BUT
ANOTHER WEAK LL BOUNDARY AND UPPER TROUGH AXIS SWINGS ACROSS LATE FRIDAY
AFTERNOON/EVENING. THESE FEATURES ALSO MOISTURE STARVED THUS EXPECT ONLY
A FEW CLOUDS.

BEHIND FRIDAYS FEATURES...SFC/LL HIGH BUILDS IN BUT ALOFT BROAD TROUGH
STAYS PUT ACROSS MUCH OF THE EASTERN US THROUGH THE WEEKEND.

NEXT CHANCE OF PCPN AT THIS POINT LOOKS TO BE WITH FRONTAL PASSAGE NEXT
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      37  70  42  72 /   0   0   0   0
CLARKSVILLE    33  69  42  72 /   0   0   0   0
CROSSVILLE     30  68  40  69 /   0   0   0   0
COLUMBIA       38  70  42  73 /   0   0   0   0
LAWRENCEBURG   38  69  42  73 /   0   0   0   0
WAVERLY        38  69  42  72 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 7 AM CDT TUESDAY FOR THE CUMBERLAND
PLATEAU.

FROST ADVISORY FROM 3 AM TO 7 AM CDT TUESDAY FOR MIDDLE TENNESSEE.

&&

07
Hazardous weather outlook, Oct 29, 5:24 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT MON OCT 29 2007

TNZ011-032>034-065-066-078>080-301030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
524 AM CDT MON OCT 29 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES TONIGHT WILL DROP INTO THE LOWER 30S IN MANY LOCATIONS...MAINLY
IN HIGHER ELEVATIONS AND SHELTERED AREAS. THIS FREEZE WILL CAUSE PROBLEMS
FOR SENSITIVE VEGETATION.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TNZ005>010-022>031-056>064-075-077-093>095-301030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
524 AM CDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST CAN BE EXPECTED TONIGHT...AND PEOPLE MAY WANT TO
PROVIDE PROTECTION OR BRING SENSITIVE VEGETATION INDOORS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:27 AM CDTFreeze WarningOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more27 hr

Nearby

Frost Advisories in Tennessee, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.